MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND BUBBLE DETECTOR SENSOR; MONITOR AND/OR CONTROL, LEVEL SENSING, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND BUBBLE DETECTOR SENSOR; MONITOR AND/OR CONTROL, LEVEL SENSING, CARDIOPULMONARY BYPASS
Model Number 23-07-50
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.Livanova (b)(4) manufactures the bubble sensor.The incident occurred in (b)(6).If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova received report of a bubble detector sensor having bubble alarm issue during procedure.No additional detail was provided and a reportable malfunction cannot be excluded.There was no patient injury.
 
Additional Manufacturer Narrative
Product information have been updated in the dedicated d.4 section as well as manufacturing date in h.4 section.H10: through follow-up communication livanova learned that the bubble sensor triggered false alarm.The alarm appeared even if there was no air bubble present in the line due to deflated cuschions.The case has been re-evaluated as not reportable since an over sensing of the bubble sensor, triggering false bubble alarms, can not cause or contribute to death or serious injury.Indeed, the alarm can always be cleared once the line has been verified to be free of air and the perfusion can be easily restarted.If the alarms persist, there is always the possibility to override the alarm, allowing the perfusionist to start the pump again.
 
Event or Problem Description
See initial report.

Brand Name
BUBBLE DETECTOR SENSOR
Common Device Name
MONITOR AND/OR CONTROL, LEVEL SENSING, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key15535240
Report Number9611109-2022-00505
Device Sequence Number17496568
Product Code KRL
UDI-Device Identifier04033817900597
UDI-Public(01)04033817900597(11)191127
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K955152
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number23-07-50
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2022
Supplement Date Received by Manufacturer10/12/2022
Initial Report FDA Received Date10/04/2022
Supplement Report FDA Received Date11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/27/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown